I’ve been diagnosed with type 2 diabetes a few months back. I first was given Metformin 500 mg in June and had been taking it daily. I also attended three diabetes, education classes. In addition to that, I have been eating better — three meals a day with at least 30 carbs per meal. I went back to the doctor a few weeks ago, and my A1c only went down one point. The doctor upped the med to two pills a day to equal 1000 mg taken per day. I’ve handled the medicine pretty well — some stomach discomfort but not too bad. For the last three nights, the following has happened while trying to sleep or waking up in the night.
I have this uncomfortable feeling in my shoulders like I can’t get comfortable. I have to sit up in bed or walk around. I can’t sleep or get comfortable. Last night I had to get up and walk outside into the coolness and keep my arms moving. It is the strangest thing. I had to take two ibuprofen. I did get back to sleep eventually. My husband woke me up while I was asleep, sitting up, on the side of the bed when he left for work.
I do have sleep apnea. When I did the sleep study, one of the results was that I had restless leg syndrome. The doctor said that it could resolve itself by getting better sleep with the CPAP. I have not had a problem, that I know of, with my legs while sleeping with the CPAP. I started using it a few months ago. Why I bring up the Cpap and the restless leg syndrome is that my shoulders feel like it feels to have restless leg syndrome. Could it be that? I’m wondering if this is a result of the upped Metformin.
Does anyone have a similar experience?
Answers ( 2 )
I have had the same experience and often fell to sleep sitting up. It took a little while, but I am finally able to sleep. It took me like 6 weeks or soo. The worst side effect of diabetes for me would be burning, prickly sensation on the back of my head. That has also gone away. Thank goodness. I also had the leg crapping and aching, also gone.
I had terrible shoulder pain, amongst other issues, while on the same dose of Metformin. The shoulder pain was similar to “frozen shoulder.” I saw my doctor, and she switched me to Amaryl. Within 72hrs the issue was gone.
This was after weeks of dealing with the pain, numerous tests, etc. Since then, I have been taken off all meds and control my Type 2 diabetes with diet & exercise. It’s def worth speaking to your doctor about.